When Erectile Dysfunction is Caused by Sexual Orientation IssuesHow would you feel if you went to your doctor for erectile dysfunction thinking you’d walk out with a prescription for Viagra, only to be asked if you were gay?
It’s subject being brought up in a new report released by the British Society of Sexual Medicine.
The author of the report, Dr. Geoff Hackett, believes that nearly 100,000 men in the United Kingdom with erectile dysfunction are also having issues with their sexual orientation.
Erectile dysfunction and sexual orientation
Dr. Hackett, who has written more than 100 papers and three books on the subject, believes that urologists need to open the lines of discussion to help an otherwise embarrassed patient.
“If a man is in a relationship with a woman and is having problems with erectile dysfunction, it might be because they are in a relationship with the wrong gender,” says Dr. Hackett. “They might be able to overcome their issue if they come to terms with this. If you do not get at this problem, you will waste a lot of time and ineffective treatment going down the wrong path.”
But not everyone agrees with Dr. Hackett. Some doctors believe that asking unsolicited questions about sexuality can hurt the doctor’s chances of building trust with the patient. Others say that making assumptions about sexuality can be harmful, especially if the man is already sensitive to the issue.
Viagra for erectile dysfunction
Although the jury is still out as to whether or not doctors should bring up the subject of sexual orientation when a patient complains of erectile dysfunction, there’s little doubt that Viagra works for more than 80 percent of men.
One thing is for certain: many men feel uncomfortable discussing erectile dysfunction with their health provider. But in the United States, getting a prescription for Viagra can help ensure that you’re getting a pure and effective erectile dysfunction drug. Buying “erectile dysfunction supplements” at the corner convenience store can prove to be not only ineffective but also dangerous, as many have been found to contain toxic ingredients.